as anyone got any advice about taking repinarole & other meds to control symtems

I have had a nightmare of a xmas with my RLS we have just spent xmas on holiday but returning by plane (it took 4hrs) I had to stand all the way because I could not sit for more than 10mins I am taking 3mg of repinarole but this seems to be NOT working anymore all it does is send me to sleep but after about 3hrs or so im wide awake with terrible pains in my legs waiting to see a Nero surgeon but the RLS is very hard to describe it is so unpredictable you can never no when it is about to strike I have had it know for yrs.& it has eventually got worse over the yrs. All I need is something to control it BUT WHAT.

18 Replies

oldestnewest
  • Hi connie, sorry to hear of your RLS and it not behaving over Christmas. Again, i would say the Ropinerole is causing augmentation and you need a different med. There are other dopamine agonists you can try, like Pramipexole or the Neupro Patch, the two most commonly used after the Ropinerole. Look at the treatment page on rlshelp.org for a list of RLS meds or look on NHS, Choices, that i believe gives a list of meds too.

  • thanks but I have tried neupro patch & it didn't work for me I don't think I've tried the pramipexole you may be right about the augmentation because at one time if I took the repinorole I would be able to manage but like I said over xmas its been a complete nightmare 24/7

  • Hi Conni 50, I dread flying, train journeys, bus rides or any form of travel because I know from years of experience that my RLS is going to kick in and spoil what should be an enjoyable experience. As soon as I sit down in a cinema or theatre once again after 10 mins my legs start to play up. However, I have now found a solution to this aggresive situation of pain etc. I take Oxy-Norm (recommended by my doctor) which is a pain killer, it works within 30 minutes and the RLS and pain just disappears and is effective up to 12 to 14 hours, so before any journey or social actitivy I take one of the 10mg capsules and I know I will be free of pain for at least 12 hours. Discuss this with your doctor and insist you give it a try. Best of Luck Blokie.

  • thanks but I have not heard of this med before where abouts are you from because if your from the states they have different meds from here(GB)

  • Hi Connie50, I'm from the UK living in Bristol. The capsule known as OxyNorm 10mg immediate release capsules it's medical name from the box is Oxycodone hydrochloride. If you Google this name you should come up with all information and any side effects, it works for me a treat and would not coupe without it. You can call the Information Line (free of charge) on 0800 198 5000 and quote the product name :- OxyNorm capsules and the Reference number is 16950/0106. let me know how you get on, best wishes, Blokie

  • thank will let you no

  • Opioids if your doctor will prescribe them, is a last resort but works quite well. Good luck!

  • By chance i found Tramadol was very effective for a short time but not to be relied upon for 'ever'

  • Hi connie50,

    I was on Ropinirole and had the same problem as you. I'm now on the Neupro Patch with a low dose of Ropinirole and it's working quite well at the moment.

  • hi I have tried the neupro patch but didn't work for me BUT I didn't take the repinarole at the same time I thought that you couldn't mix these drugs I HAVE GOT TO TRY SOMETHING cause I am not sleeping I think that augmentation as set in

  • my sister has rls too. she takes advil and eats bananas

    and drinks warm milk at night. the augmentation is supposed

    to be worse than when you started taking it. She had it happen

    to her.

  • Hi Connie. Sorry to hear you are struggling again and hope you get someone to listen to you and sort out some meds that work. My Requip XL (4mg) seems to have stopped working for me. I've had a few "blips" in the past few months but it settled down again. This time I think it's finally augmentation. I'm getting symptoms every night again now and last night walked the floor for 8 hours! It's no joke is it. I will go back to my doctor if things don't settle in a week or so and probably ask for Pramipexole. Good luck.

  • hi cicek nightdancer gave me a bit of good advice he told me that the drugs to control his RLS stopped working on him to & I think that's what's happened to me don't no, just guessing so I go to see a neuro next week going to tell him I have it 24/7 no control at all I think I may be suffering with augmentation so nightdacers told me the only way, is to reduce my meds (repinarole 3mg) which I have to 2mg till I've got it down to nil its going to be a complete nightmare but he seems to no what he's talking about he knows more than my GP anyway because all he gave me was antidepressants.

  • Good luck with that Connie. Let us know how you get on. Difficult for me to reduce my meds at the moment because it's slow release and all in one pill which clearly states "do not break or chew". Some really helpful people on here and you are right, they probably know more than the doctors. My doctor actually told me that she would follow my advice. I'll give up the chocolate (nearly all gone now) and see how I go. Thanks for your advice.

  • will do

  • Hi connie, nightdancer is actually a woman...lol. But you are right she does know what she is talking about after many years of having her own groups. There are people who the dopamine agonists do not work for at all. But you should be getting help with that reduction of your med, its really hard to get off any dopamine agonist. Can you ask your doctor for something, pain meds are what some use.

  • HI elisse why did I think that nightdancer was a man silly me you automataclilly or should I say me think its a man will have to apologize the next time I write to her/him going to my GP about reducing my meds is a complete waste of time all he/she (group practice)want to give you is antidepressants its ME that has to tell THEM what the problem is they either don't care or they don't understand RLS at least I may get some help when I go to see the neuro next week just cant wait to get a good nights sleep

  • Good luck for next week, i hope you get the help you need. :)

You may also like...